# SDR NWAA085309987

- Difficulty date: November 30, 2008
- Submitted: December 10, 2008
- Operation: Air carrier
- Aircraft: N987US
- Make and model: Doug DC-9-32
- Aircraft serial: 47458
- Aircraft time: 92,214 hours, 70,420 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Trim System
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CREW DETERMINED THAT THE PRIMARY TRIM CONTROL WAS INTERMITTENTLY INOPERATIVE IN BOTH NOSE UP AND NOSE DOWN DIRECTIONS.  THIS WAS TRUE FROM BOTH THE CAPTAINS AND FIRST OFFICERS POSITION.  THE ALTERNATE TRIM FUNCTIONED OK.  NO MENTION OF COM COMPLIANCE EXCEPT FOR THE NOTE THAT THE CREW DID NOT TROUBLESHOOT THE SUITCASE HANDLES.  THE FLIGHT RETURNED TO A NORMAL SAFE LANDING BACK AT MSP.  MX COULD NOT FIND ANY PROBLEMS OR FAILURES BUT DID CHANGE THE PRIMARY DRIVE MOTOR (SECOND ONE IN 2 DAYS) AND ALSO REPLACED THE BRAKE OVERRIDE SWITCH.
